Document Detail


Ciprofloxacin and the risk for cardiac arrhythmias: culprit delicti or watching bystander?
MedLine Citation:
PMID:  22870746     Owner:  NLM     Status:  In-Process    
Abstract/OtherAbstract:
Torsades de pointes (Tdp) is a polymorphic form of ventricular tachycardia and a life-threatening event. A variety of non-cardiovascular drugs, including fluoroquinolone antibiotics, have been shown to possess arrhythmogenic properties. However, only 25 cases of ventricular tachycardia associated with the use of ciprofloxacin, ofloxacin, levofloxacin, gatifloxacin, and moxifloxacin have been reported in the United States between 1996 and 2000, with ciprofloxacin being involved in two cases. Thus, it has been argued that the arrhythmogenic property of ciprofloxacin may derive from its interaction with other potentially arrhythmogenic drugs. We report: (i) a case of torsades de pointes (Tdp) associated with oral ciprofloxacin in a patient with concomitant risk factors and (ii) a review of the literature on pharmacokinetic interactions involving ciprofloxacin resulting in cardiac arrhythmias.
Authors:
Bernhard Haring; Wolfgang Bauer
Related Documents :
7195176 - The visual system in thrombotic thrombocytopenic purpura.
16080926 - Surgical management of nonrenal genitourinary manifestations in children with henoch-sc...
22505636 - Validity of smoke alarm self-report measures and reasons for over-reporting.
12741736 - Cyclosporin a therapy for steroid-dependent henoch-schönlein purpura.
24278656 - Rotational vertebral artery compression : bow hunter's syndrome.
7379316 - Epidemiology of acromegaly in the newcastle region.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Acta cardiologica     Volume:  67     ISSN:  0001-5385     ISO Abbreviation:  Acta Cardiol     Publication Date:  2012 Jun 
Date Detail:
Created Date:  2012-08-08     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0370570     Medline TA:  Acta Cardiol     Country:  Belgium    
Other Details:
Languages:  eng     Pagination:  351-4     Citation Subset:  IM    
Affiliation:
Department of Internal Medicine I, University of Würzburg. Würzburg, Bavaria, Germany. Haring_B@medizin.uni-wuerzburg.de
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Uncorrected acyanotic tetralogy of fallot decompensated in adulthood after an acute onset of malaria...
Next Document:  Subacute papillary muscle rupture following percutaneous mitral valvuloplasty.